MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT

TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Catalog Number SXR07120L
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 07/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was not returned to the manufacturing facility for evaluation.Therefore, the investigation was based upon evaluation of the user facility information and a retention sample from the reported product code/lot # combination.Visual inspection found no anomalies in the appearance along the total length.Magnifying inspection of the sliding part, including the stent, did not find any anomalies which would prevent the stent from being deployed.The outside diameter of the sliding part, including the stent, were confirmed to meet manufacturing specification.Magnifying inspection of the segment where the traction wires were fixed to the sliding part found no anomalies which would relate to a difficulty in deploying the stent.An attempt to deploy the stent was made.The stent was able to be deployed along the total length with no difficulty.The length of the deployed stent was confirmed to meet manufacturing specification.A review of the device history record and shipping inspection record of the involved product/lot# combination were conducted with no relevant findings.A review of the complaint history files confirmed no previous reports for the involved product/lot# combination.The retention sample was verified to be the normal product without any anomalies which would relate to a stent-shrinkage.Although the exact cause of the reported event cannot be definitively determined, there is no evidence that this event was related to a device defect or malfunction.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.H3 other text : actual device not available.
 
Event or Problem Description
The user facility reported that the misago stent shortened upon deployment.Follow up communication with the user facility confirmed the following information: the stent had to be repositioned three times; upon deployment the stent then foreshortened by over 4cm after it flowered and was placed; placed contra-laterally in the left sfa over a bentson.035 wire, non-tortuous, pre-dilated segment; the landing zone was completely missed because of all the movement; a second stent had to be placed; blood loss was less than 250cc; the procedure was completed successfully after placement of the second stent; and the patient's condition was reported as excellent.

Brand Name
MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5893590
Report Number9681834-2016-00203
Device Sequence Number10919065
Product Code NIP
UDI-Device Identifier04987350722249
UDI-Public(01)04987350722249(17)180331(10)150514
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue NumberSXR07120L
Device Lot Number150414
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2016
Initial Report FDA Received Date08/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 BENTSON WIRE; 6/40 METACROSS; 6/65 DESTINATION; 7/150 METACROSS; 6/65 DESTINATION
Outcome Attributed to Adverse Event Other;